DOI 10.1016/s0196-0644(88)80568-7
Thyrotoxic periodic paralysis.
Аннотация
We present the case of a 21-year-old man who presented to the emergency department with an episode of profound weakness due to thyrotoxic periodic paralysis, a syndrome of muscular weakness occurring in patients with hyperthyroidism. Prior to the diagnosis, the patient was treated with a parenteral tranquilizer. When hypokalemia was discovered, potassium was administered, resulting in the development of hyperkalemia. Episodes of thyrotoxic periodic paralysis are usually self limited, and recovery of motor strength is complete. However, potassium is frequently administered to hasten recovery and prevent cardiac arrhythmias and respiratory arrest. Serum potassium must, therefore, be monitored carefully in these patients during treatment.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.